Alert archive / Kentucky / Wind Advisories in 2006

Wind Advisory 3, NWS Jackson, KY

March 9, 200633 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Mar 9, 2006, 4:08 AM EST for 33 counties in Kentucky. It took effect at Mar 9, 2006, 12:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 4:08 AM EST (09:08 UTC)
In effect from
Mar 9, 2006, 12:00 PM EST
Expired
Mar 9, 2006, 11:01 PM EST
In force
11 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 604 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
604 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 090908
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
408 AM EST THU MAR 9 2006

...STRONG WINDS EXPECTED THIS AFTERNOON AND THROUGH THE NIGHT...

.A DEEPENING AREA OF LOW PRESSURE WILL PASS JUST NORTHWEST OF
KENTUCKY TODAY AND TONIGHT. A TIGHT PRESSURE GRADIENT BETWEEN THIS
LOW AND HIGH PRESSURE OFF THE SOUTHEAST COAST WILL RESULT IN STRONG
AND GUSTY WINDS THROUGH EAST KENTUCKY THIS AFTERNOON AND THROUGH THE
OVERNIGHT. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED THIS
AFTERNOON AND EVENING WITH WIND GUSTS TO 45 MPH. A SQUALL LINE OF
STRONG TO SEVERE THUNDERSTORMS MAY BRING DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING HOURS.
FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND CONTINUE TO
BE GUSTY INTO THE EARLY MORNING HOURS.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091715-
/O.NEW.KJKL.WI.Y.0003.060309T1700Z-060310T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
408 AM EST THU MAR 9 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST FRIDAY.

SOUTH WINDS WILL INCREASE DURING THE AFTERNOON TODAY WITH WIND GUSTS
TO 45 MPH EXPECTED. STRONGER WINDS WILL BE POSSIBLE FROM ANY
THUNDERSTORM THAT DEVELOPS THIS EVENING AND INTO THE OVERNIGHT.
DAMAGING WIND GUSTS WILL BE THE MAIN THREAT FROM THESE STORMS.
FOLLOWING THIS...THE WINDS WILL REMAIN STRONG AND GUSTY FROM THE
SOUTHWEST INTO THE PRE-DAWN HOURS.

GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON
EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN
PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND
421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY
160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL
CONDITIONS DUE TO THE WIND.

THE GUSTY WINDS THIS AFTERNOON WILL BE OF PARTICULAR CONCERN FOR ANY
BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH
AS TRASH CANS AND LAWN/PATIO FURNITURE.

$$

GREIF
2 follow-up statements
000 
WWUS73 KJKL 091620
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1120 AM EST THU MAR 9 2006

...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.A DEEPENING AREA OF LOW PRESSURE WILL PASS JUST NORTHWEST OF
KENTUCKY THIS AFTERNOON AND TONIGHT. A TIGHTENING PRESSURE GRADIENT
BETWEEN THIS LOW AND HIGH PRESSURE OFF THE SOUTHEAST COAST WILL
RESULT IN INCREASING WINDS THROUGH THE AFTERNOON WITH SOME GUSTS UP
TO 45 MPH EXPECTED BY LATE IN THE AFTERNOON. AN AXIS OF VERY HIGH
WINDS ALOFT WILL THEN MOVE OVERHEAD TONIGHT CREATING THE LIKELIHOOD
OF EVEN STRONGER WINDS AT THE SURFACE WITH GUSTS UP TO 50 MPH
EXPECTED. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY
ALSO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION
DURING THE LATE EVENING HOURS. FOLLOWING THIS...THE WINDS WILL TURN
TO THE SOUTHWEST AND CONTINUE TO BE GUSTY INTO THE EARLY MORNING
HOURS ON FRIDAY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092300-
/O.CON.KJKL.WI.Y.0003.060309T1700Z-060310T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1120 AM EST THU MAR 9 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

SOUTH WINDS WILL INCREASE THIS AFTERNOON BECOMING SUSTAINED BETWEEN
20 AND 30 MPH WITH GUSTS UP TO 45 MPH EXPECTED LATE. STRONGER WINDS 
WILL BE POSSIBLE TONIGHT WITH SUSTAINED SPEEDS BETWEEN 20 AND 
35 MPH EXPECTED ALONG WITH GUSTS UP TO 50 MPH. ANY THUNDERSTORM 
THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING 
WIND GUSTS IN EXCESS OF 60 MPH.

GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY
ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE
MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS
119 AND 421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY
160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS
TRAVEL CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON
WILL ALSO BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN
UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE
LOOSE ITEMS SUCH AS TRASH CANS AND LAWN/PATIO FURNITURE.

$$

GREIF/ABE
000 
WWUS73 KJKL 100401
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
1101 PM EST THU MAR 9 2006

...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT...

.A DEEPENING AREA OF LOW PRESSURE OVER SOUTHERN MISSOURI HAS DRAWN A
LOW LEVEL JET FROM THE SOUTH. AN AXIS OF VERY HIGH WINDS ALOFT WILL
THEN MOVE OVERHEAD TONIGHT CREATING THE LIKELIHOOD OF EVEN STRONGER
WINDS AT THE SURFACE WITH GUSTS OF 60 TO 70 MPH EXPECTED. A LINE OF
STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING
HOURS. FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND
CONTINUE TO BE GUSTY INTO THE EARLY MORNING HOURS ON FRIDAY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100-
/O.UPG.KJKL.WI.Y.0003.000000T0000Z-060310T1100Z/
/O.NEW.KJKL.HW.W.0001.060310T0401Z-060310T1100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1101 PM EST THU MAR 9 2006

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

A LOW LEVEL WIND FLOW AT APPROXIMATELY 5000 FEET ABOVE THE SURFACE HAS
BEEN DETECTED ON RADAR. WINDS IN THIS SYSTEM ARE ESTIMATED BY THE
RADAR AT JACKSON KY IN EXCESS OF 100 MPH. THE APPROACH OF A CONVECTIVE
SYSTEM FROM CENTRAL KENTUCKY COULD DRAW SOME OF THESE WINDS TO THE
SURFACE. THE BASIC MIXING OF THE AIR WILL CAUSE THE SURFACE WINDS TO
REMAIN VERY GUSTY WITH SOUTH WINDS OF 40 TO 50 MPH AND OCCASIONAL
GUSTS BETWEEN 60 AND 70 MPH.

GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON
EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN
PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND
421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY
160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL
CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON WILL ALSO
BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY
WARM AFTERNOON ON ANY AREA LAKES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF
58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

DUSTY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:23 PM EST, 5 hours 45 minutes earlier.

Area forecast discussion, Mar 8, 10:23 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1023 PM EST WED MAR 8 2006

.DISCUSSION...
UPDATED TONIGHTS FORECAST TO REMOVE EVENING WORDING AND TO INCREASE
OVERNIGHT LOW TEMPERATURES. THE PASSAGE OF A WARM FRONT HAS CAUSED
TEMPERATURES AT MOST LOCATIONS ACROSS THE JKL FA TO INCREASE A FEW
DEGREES OVER THE PAST COUPLE OF HOURS. TEMPERATURES HAVE SINCE BEGUN
TO FALL AGAIN...BUT THE BRIEF WARMING PERIOD THAT OCCURRED CAUSED
HOURLY TEMPERATURES TO BE SEVERAL DEGREES WARMER THAN ORIGINALLY
FORECAST ACROSS THE BOARD. INCREASED HOURLY TEMPS THROUGH 12Z BY A
FEW DEGREES AND RECALCULATED TONIGHTS LOWS TO REFLECT THE CHANGE.
REST OF FORECAST WAS IN GOOD SHAPE.

.PREV DISCUSSION...

553 PM EST WED MAR 8 2006

SHOWERS CONTINUE TO MOVE THROUGH THE OHIO VALLEY THIS EVENING.
HOWEVER...FOR MOST LOCATIONS THE PRECIP IS ONLY HEAVY ENOUGH TO WET
THE GROUND. VERY DRY BOUNDARY LAYER CONTINUES TO MAKE ITS PRESENCE
KNOWN. DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS WILL SHIFT THE
SHOWER ACTIVITY BACK TO THE NORTH OVERNIGHT...ONLY TO RETURN
THURSDAY NIGHT AND EARLY FRIDAY MORNING AS A COLD FRONT SWINGS
ACROSS EASTERN KENTUCKY.

MAIN FORECAST CHALLENGE IS HOW MUCH RAINFALL WILL WE SEE. THE NAM
CAME IN VERY DRY...WHILE THE GFS HAS BEEN TRENDING DRYER. MODELS
APPEAR TO BE PICKING UP ON THE DOWNSLOPING WHICH WILL BEGIN TO KICK
IN BY TOMORROW. BASED ON LIMITED MOISTURE...POTENTIAL FOR SEVERE
WEATHER TOMORROW NIGHT SEEMS TO BE DROPPING. SPC HAS ALSO REMOVED
OUR AREA FROM THE SLIGHT RISK AREA WE WERE PREVIOUSLY UNDER. SO THE
MAIN FORECAST CONCERN WILL BE WINDS...AVIATION AND FIRE WEATHER.

MODELS DEVELOP A VERY STRONG LOW LEVEL JET ACROSS PORTIONS OF THE
CWA LATE TOMORROW AFTERNOON AND TOMORROW NIGHT. SOUNDINGS INDICATE
WINDS OF 45 TO 50 KTS AT 925H AND BETWEEN 75 AND 80 KTS AT 850H.
WINDS WILL BE BREEZY TO SAY THE LEAST. ONLY FLY IN THE OINTMENT AT
THIS TIME IS THAT THERE IS QUITE A BIT OF DIFFERENCE BETWEEN THE NAM
AND GFS AS TO EXACTLY WHERE THE HIGHEST WINDS WILL SET UP. NEED
GUSTS TO 45 KTS AT THE SFC TO ISSUE A WIND ADVISORY. HOWEVER...BASED
ON LATEST RUNS HIGHER GUSTS MAY BE RESTRICTED TO HIGHEST ELEVATIONS
AND ONLY THE MOST WESTERN PORTIONS OF THE CWA. WILL HAVE TO WAIT FOR
ANOTHER RUN TO GET A BETTER HANDLE ON THE SITUATION. DECIDED TO
ISSUE AN SPS HIGHLIGHTING THE THREAT FOR NOW...AND WILL HIT WINDS
HARD IN THE HWO. ALSO...LLWS MAY BECOME AN ISSUE FOR TAFS ACROSS THE
AREA.

OTHER CONCERN IS FOR FIRE WEATHER. IT APPEARS THRESHOLDS FOR WIND
SPEED WILL BE MET. HOWEVER...RELATIVE HUMIDITIES MAY BE TOO HIGH.
VERY LIGHT PRECIP AND PRECIP FROM THE LAST SEVERAL DAYS MAY KEEP
FUEL MOISTURE UP AS WELL. THE AMOUNT OF SUNLIGHT AND THE STRENGTH OF
DOWNSLOPING FLOW WILL BE THE CRITICAL FACTORS IN DETERMINING HOW LOW
RELATIVE HUMIDITIES REACH.

NOT MUCH CHANGE TO THE EXTENDED OTHER THAN SOME TWEAKS TO THE POPS
AND TEMPS. IN GENERAL WEATHER LOOKS TO BE UNSETTLED WITH PERIODS OF
SHOWERS AND THUNDERSTORMS THREATENING THE AREA.

1115 AM EST WED MAR 8 2006

COMPLEX STORM SYSTEM CONTINUES TO TAKE SHAPE OVER THE CENTRAL
PLAINS. MOST OF THE PCPN IN OUR NECK OF THE WOODS CONTINUES TO TRAIN
ALONG AND N OF THE OH RIVER AS ISENTROPIC UPGLIDE TAKES PLACE ALONG
W/ AN H85 WARM FRONT IN THAT AREA. AS FAR AS E KY IS CONCERNED...
ECHOES SHOWING UP ON RADAR MOVING INTO THE CWA ATTM ARE PROBABLY ALL
VIRGA AS COLUMN IS RATHER DRY THIS MORNING. HOWEVER...MODELS SHOW
ISENTROPIC UPGLIDE INCREASING FOR A TIME THIS AFTERNOON AND EVENING
AND ATMOSPHERIC COLUMN MOISTENS FROM THE TOP DOWN SO SOME PCPN IS
NOT OUT OF THE QUESTION SO WILL MAINTAIN SLT CHC POPS OVER THE CNTRL
AND WRN CWA. LLVL WINDS INCREASE THIS AFTERNOON AND TAKE ON A MORE
SRLY DOWNSLOPE COMPONENT SO ONLY SPRINKLES ARE EXPECTED OVER THE ERN
CWA...IF ANYTHING FALLS AT ALL. THIS INCREASINGLY DOWNSLOPE WIND
SHOULD ALSO HELP TEMPS REACH FORECAST HIGHS SO NO CHANGE NEEDED
THERE.

742 AM EST WED MAR 8 2006

JUST SENT A QUICK FCST UPDATE TO RAISE POPS SLIGHTLY IN THE NW
CORNER OF OUR FCST AREA FOR TODAY AND TONIGHT. 06Z NAM IS LOOKING A
BIT WETTER FOR THAT AREA.

615 AM EST WED MAR 8 2006

THE MOST SIGNIFICANT DIFFERENCES IN THE MODELS CONCERN PROBABILITY
OF PRECIP TODAY THROUGH THURSDAY.  THE REAL DIFFERENCES ARE IN
MOISTENING OF THE LOW LEVELS...AND WHETHER WE RECEIVE RAIN OR MOSTLY
VIRGA. OUR UPSTREAM TRAJECTORIES IN THE LOW LEVELS CURRENTLY HAVE
LITTLE IN THE WAY OF HIGHER MOISTURE...AND OUR SURFACE WINDS IN ALL
BUT OUR WESTERN COUNTIES SHOULD HAVE A BIT OF A DOWNSLOPE COMPONENT
TODAY THROUGH THURSDAY. CONSIDERING THIS...HAVE OPTED FOR THE DRIER
NAM...THINKING THERE WILL NOT BE ENOUGH VIRGA TO MOISTEN US
COMPLETELY FROM THE TOP DOWN IN MOST AREAS.

IN THE BIG PICTURE...A POTENT STORM SYSTEM WILL TRACK FROM KANSAS
EARLY THIS MORNING NORTHEAST TOWARD NORTHERN IL BY THU MORNING. IT
IS FOLLOWED BY A SECOND LOW CLOSE ON ITS HEELS...WHICH TAKES OVER AS
THE MAIN STORM SYSTEM OVER OK EARLY THURSDAY AND THEN TRACKS
NORTHEAST TO THE GREAT LAKES. AS THESE SYSTEMS DRAW CLOSER OUR
PRESSURE GRADIENT WILL TIGHTEN AND SIGNIFICANT WINDS WILL DEVELOP.
WESTERN COUNTIES CAN EXPECT GUSTS NEAR 40 MPH ON THU...SPREADING
FURTHER EAST THU NIGHT. UPCOMING SHIFTS MAY NEED TO EVALUATE THE
POTENTIAL FOR STRONGER WINDS AND WHETHER TO USE A WIND ADVISORY.

WITH THE APPROACH OF THE COLD FRONT ON THURSDAY NIGHT...PRECIP WILL
FINALLY BREAK OUT. AN IMPORTANT ISSUE WHICH STILL REMAINS CONCERNS
THE POTENTIAL FOR SEVERE THUNDERSTORMS. MODELS SUGGEST SOME MODEST
INSTABILITY WILL BE ABLE TO SET UP AHEAD OF THE FRONT AS WINDS
BRIEFLY VEER FAR ENOUGH FOR THE DOWNSLOPE INFLUENCE TO ABATE BEFORE
COLD FROPA. IF MINIMAL INSTABILITY IS REALIZED...EVEN STRONGER WINDS
ALOFT WOULD BE ABLE TO MIX DOWN AND OUR PRIMARY RISK WOULD BE
DAMAGING WINDS. HOWEVER...WIND SHEAR WILL BE SIGNIFICANT AND THE NAM
SHOWS SUBSTANTIAL MID LEVEL DRYING JUST BEFORE THE COLD FRONT
ARRIVES. OUR WORST CASE SCENARIO WOULD BE IF WE ACHIEVE A BIT MORE
INSTABILITY SO AS TO BETTER BALANCE THE SHEAR...POSING A THREAT OF
LARGE HAIL AND RISK OF A TORNADOES.

FOR TEMPS...FAVORED READINGS CLOSER TO THE WARMER NAM MOS FOR TODAY.
HAVE GONE AT OR ABOVE GUIDANCE FOR TONIGHT...THINKING THAT CLOUDS
AND WINDS WILL INHIBIT SURFACE COOLING. WITH DOWNSLOPE WINDS ON
THU...THINK WE WILL ONCE AGAIN BE NEAR THE WARMER END OF GUIDANCE.

FURTHER DOWN THE ROAD...HAVE ADDED THUNDER TO THE PERIOD SATURDAY
THROUGH MONDAY NIGHT. THE GFS CONTINUES TO SHOW INSTABILITY...WITH A
NUMBER OF ROUNDS OF STORMS POSSIBLE.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

RAY/RICHEY
Hazardous weather outlook, Mar 8, 6:06 PM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
606 PM EST WED MAR 8 2006

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
606 PM EST WED MAR 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WINDS WILL BE POSSIBLE ON THURSDAY AFTERNOON AND THURSDAY
NIGHT...WITH A POTENTIAL FOR GUSTS TO 35 MPH...AND POSSIBLY HIGHER.
THERE IS ALSO A POSSIBILITY THAT STRONG THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT THURSDAY NIGHT WITH VERY GUSTY WINDS BEING A
MAJOR CONCERN.

THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

Nearby

Wind Advisories in Kentucky, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.